Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
198 Doctors are Online

Undergoing focal seizures treatment, taking sodium valporate. Missed one dose. Will affect?

hello sir , i wanted to ask u a question that - my sister is undergoing treatment for focal seizures in which she was consuming sodium valporate 200mg tablets 3 times a day , but by mistake her afternoon dosage today so i wanted to ask will she get any side effevt for this or will she would have to start the treatment again..?? plzz answer asap Sir.. Thankyou, S
Asked On : Mon, 8 Apr 2013
Answers:  2 Views:  24
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
Internal Medicine Specialist 's  Response

Welcome to HCM,

After going through history,she is having focal seizure in this disease it is important to take medicine regularly as there is risk of breakthrough seizure is there, in her case as the is taking Sodium Valproate 200 mg 3 times a day her blood level of drug possibly will not drop to a level that she gets a seizure.I hope there is no breakthrough seizure this time.

Please take that missed dose and continue same treatment regularly 3 rimes a day.

If she is seizure free then discuss with your neurologist to convert this to sustained release form so that drug can be taken twice a day that will ensure better compliance.

please do not miss the dose .

Take care

Good Luck

Answered: Wed, 10 Apr 2013
I find this answer helpful

2 Doctors agree with this answer

Psychiatrist Dr. Nehal Shah's  Response
thanks for using health care magic.
she will neither have side effects nor she needs to re-start the treatment.

But be careful in taking regular dose of sodium valproate as missing the dose may provoke the convulsion again.
Answered: Thu, 11 Apr 2013
I find this answer helpful

2 Doctors agree with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor